Recombinant tissue plasminogen activator for the treatment of cutaneous infarctions in antiphospholipid antibody syndrome: A case report

S. K. Srinivasan, M. R. Pittelkow, Leslie T Jr. Cooper

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

Antiphospholipid antibody syndrome (APAS) commonly presents with cutaneous infarctions mimicking thromboembolic vaso-occlusive disease. Systemic anticoagulation is the standard of care for this disorder, but treatment failures can occur. The authors report the first successful treatment of cutaneous infarctions due to APAS with low-dose, intravenous tissue plasminogen activator (rTPA) in a patient who failed to improve with high-dose anticoagulation. Wound healing was associated with a marked improvement in blood flow as assessed by scanning laser Doppler. The authors recommend that patients presenting with cutaneous infarctions in the absence of atherosclerosis be evaluated for APAS, and that fibrinolytic therapy be considered if cutaneous infarction persists despite anticoagulant therapy.

Original languageEnglish (US)
Pages (from-to)635-639
Number of pages5
JournalAngiology
Volume52
Issue number9
StatePublished - 2001

Fingerprint

Antiphospholipid Syndrome
Tissue Plasminogen Activator
Infarction
Skin
Thrombolytic Therapy
Therapeutics
Standard of Care
Treatment Failure
Wound Healing
Anticoagulants
Atherosclerosis
Lasers

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Recombinant tissue plasminogen activator for the treatment of cutaneous infarctions in antiphospholipid antibody syndrome : A case report. / Srinivasan, S. K.; Pittelkow, M. R.; Cooper, Leslie T Jr.

In: Angiology, Vol. 52, No. 9, 2001, p. 635-639.

Research output: Contribution to journalArticle

@article{2c823e37ea734be084a87edaec75569f,
title = "Recombinant tissue plasminogen activator for the treatment of cutaneous infarctions in antiphospholipid antibody syndrome: A case report",
abstract = "Antiphospholipid antibody syndrome (APAS) commonly presents with cutaneous infarctions mimicking thromboembolic vaso-occlusive disease. Systemic anticoagulation is the standard of care for this disorder, but treatment failures can occur. The authors report the first successful treatment of cutaneous infarctions due to APAS with low-dose, intravenous tissue plasminogen activator (rTPA) in a patient who failed to improve with high-dose anticoagulation. Wound healing was associated with a marked improvement in blood flow as assessed by scanning laser Doppler. The authors recommend that patients presenting with cutaneous infarctions in the absence of atherosclerosis be evaluated for APAS, and that fibrinolytic therapy be considered if cutaneous infarction persists despite anticoagulant therapy.",
author = "Srinivasan, {S. K.} and Pittelkow, {M. R.} and Cooper, {Leslie T Jr.}",
year = "2001",
language = "English (US)",
volume = "52",
pages = "635--639",
journal = "Angiology",
issn = "0003-3197",
publisher = "SAGE Publications Inc.",
number = "9",

}

TY - JOUR

T1 - Recombinant tissue plasminogen activator for the treatment of cutaneous infarctions in antiphospholipid antibody syndrome

T2 - A case report

AU - Srinivasan, S. K.

AU - Pittelkow, M. R.

AU - Cooper, Leslie T Jr.

PY - 2001

Y1 - 2001

N2 - Antiphospholipid antibody syndrome (APAS) commonly presents with cutaneous infarctions mimicking thromboembolic vaso-occlusive disease. Systemic anticoagulation is the standard of care for this disorder, but treatment failures can occur. The authors report the first successful treatment of cutaneous infarctions due to APAS with low-dose, intravenous tissue plasminogen activator (rTPA) in a patient who failed to improve with high-dose anticoagulation. Wound healing was associated with a marked improvement in blood flow as assessed by scanning laser Doppler. The authors recommend that patients presenting with cutaneous infarctions in the absence of atherosclerosis be evaluated for APAS, and that fibrinolytic therapy be considered if cutaneous infarction persists despite anticoagulant therapy.

AB - Antiphospholipid antibody syndrome (APAS) commonly presents with cutaneous infarctions mimicking thromboembolic vaso-occlusive disease. Systemic anticoagulation is the standard of care for this disorder, but treatment failures can occur. The authors report the first successful treatment of cutaneous infarctions due to APAS with low-dose, intravenous tissue plasminogen activator (rTPA) in a patient who failed to improve with high-dose anticoagulation. Wound healing was associated with a marked improvement in blood flow as assessed by scanning laser Doppler. The authors recommend that patients presenting with cutaneous infarctions in the absence of atherosclerosis be evaluated for APAS, and that fibrinolytic therapy be considered if cutaneous infarction persists despite anticoagulant therapy.

UR - http://www.scopus.com/inward/record.url?scp=0034827930&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0034827930&partnerID=8YFLogxK

M3 - Article

C2 - 11570663

AN - SCOPUS:0034827930

VL - 52

SP - 635

EP - 639

JO - Angiology

JF - Angiology

SN - 0003-3197

IS - 9

ER -